DAVID R. GELBART, M.D.; ARVIN B. WEINSTEIN, M.D., F.A.C.P.; LUIS F. FAJARDO, M.D.
Four previous reports implicate allopurinol as a cause of acute renal failure in six patients (1-4). However, the renal histology in three autopsied patients was so variable that the existence of a specific allopurinol-induced renal disease has remained doubtful.
We describe a patient who developed dermatitis, eosinophilia and acute renal failure after 1 month's exposure to allopurinol. Renal biopsy, obtained during the early phase of acute renal failure, demonstrated acute interstitial nephritis.
After a 10-year history of schizophrenia and alcoholism this 53-year old black man presented in July 1975 with diastolic hypertension (160/100 mm Hg). Propanolol, 40 mg three times
Learn more about subscription options.
Register Now for a free account.
GELBART DR, WEINSTEIN AB, FAJARDO LF. Allopurinol-Induced Interstitial Nephritis. Ann Intern Med. 1977;86:196-198. doi: 10.7326/0003-4819-86-2-196
Download citation file:
Published: Ann Intern Med. 1977;86(2):196-198.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only